Ask a doctor

Can I Have TCA Peels if I Have Recently Had Restylane?

After my 6 month accutane course, my acne is cleared. About a month ago, I had Restlyn injected to smooth some acne scars, and now I am interested in getting TCA peels to help with hyper pigmentation and further smooth my skin. Would the TCA peel negatively affect the fillers? - is there a certain time period I have to wait after the Restlyn before having TCA peels?

Doctor Answers (4)

Can I Have TCA Peels if I Have Recently Had Restylane?

+1

Thank you for your question, Miriam. TCA peeling is an effective skin resurfacing modality which works at the upper layers of the skin. Usually, Restylane is injected in the deeper skin layers to add or restore volume to that area. Because they work at different skin depths, TCA peeling should not generally affect the filler. Anyone with a history of Accutane treatment should inform the doctor performing their peel about that, and would need to be off the Accutane for a period of about 6-24 months prior to TCA treatment. Good luck.

Web reference: http://www.pearsonmd.com/chemical-peels.htm

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

No problem having a TCA peel after Restylane.

+1

Having had Restylane in the past does not change your risk/benefit from a TCA peel, so go ahead and get one if it has been recommended by a skilled provider who is experience in performing TCA peels.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

TCA peels does NOT affect Restylane

+1

TCA peels act on the very superficial areas of the skin far from te depth at which we normally place Restylane. It would be safe for you to proceed without worrying about it. 

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

TCA peels and Restylane

+1

There is no need to wait any length of time to have your peels.  Assuming you are having a superficial peel, 20% TCA or less, The peels will not adversely affect the filler in any way.    If you are having more than a superficial peel, you need to wait AT LEAST 6 months after your last dose of Accutane to have the peel.

Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...